Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 61, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 27, 2020, 8:19 AM EDT for 4 counties in Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2020, 8:19 AM EDT (12:19 UTC)
- Expired
- Jun 27, 2020, 8:45 AM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Clinton County, IN, Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
735
WUUS53 KIND 271219
SVRIND
INC011-023-107-157-271245-
/O.NEW.KIND.SV.W.0061.200627T1219Z-200627T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
819 AM EDT Sat Jun 27 2020
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Tippecanoe County in west central Indiana...
Southwestern Clinton County in central Indiana...
Western Boone County in central Indiana...
Northeastern Montgomery County in west central Indiana...
* Until 845 AM EDT.
* At 819 AM EDT, a severe thunderstorm was located 8 miles north of
Crawfordsville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Crawfordsville, Lebanon, Thorntown, Darlington, Linden, Colfax,
Advance and Ulen.
This includes the following highways...
Interstate 65 between mile markers 136 and 153.
Interstate 74 between mile markers 34 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4017 8635 3992 8645 3992 8649 4010 8696
4027 8689
TIME...MOT...LOC 1219Z 289DEG 30KT 4016 8684
HAIL...<.75IN
WIND...60MPH
$$
MK1 follow-up statement
892
WWUS53 KIND 271239
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
839 AM EDT Sat Jun 27 2020
INC023-107-157-271248-
/O.CAN.KIND.SV.W.0061.000000T0000Z-200627T1245Z/
Tippecanoe IN-Clinton IN-Montgomery IN-
839 AM EDT Sat Jun 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPPECANOE...
SOUTHWESTERN CLINTON AND NORTHEASTERN MONTGOMERY COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4018 8647 4017 8635 3992 8645 3992 8649
4007 8670 4015 8670 4018 8667
TIME...MOT...LOC 1238Z 289DEG 30KT 4011 8663
$$
INC011-271245-
/O.CON.KIND.SV.W.0061.000000T0000Z-200627T1245Z/
Boone IN-
839 AM EDT Sat Jun 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EDT
FOR WESTERN BOONE COUNTY...
At 838 AM EDT, a severe thunderstorm was located 9 miles northwest of
Lebanon, or 13 miles southwest of Frankfort, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lebanon, Thorntown and Ulen.
This includes Interstate 65 between mile markers 136 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4018 8647 4017 8635 3992 8645 3992 8649
4007 8670 4015 8670 4018 8667
TIME...MOT...LOC 1238Z 289DEG 30KT 4011 8663
HAIL...<.75IN
WIND...60MPH
$$
MKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 7:09 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 27, 7:09 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 709 AM EDT Sat Jun 27 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 419 AM EDT Sat Jun 27 2020 Warm, moist air will persist over the area for the forecast period allowing for chances of thunderstorms nearly everyday. && .NEAR TERM /Today/... Issued at 419 AM EDT Sat Jun 27 2020 A surface warm front has started sagging south into the forecast area early this morning and will continue to do so through the day. The low level jet that was promoting strong storms late last night has moved further east, allowing storms to weaken in our area. Latest CAMs show coverage becoming more isolated this morning but increasing again this afternoon with daytime heating. At any point today, rainfall within storms could be heavy, leading to isolated flooding as models show PWATs at the high end of normal for this time of year. Prolonged flooding is not expected, with the exception of areas that may experience training storms, due to grounds still being dry across the state. Increased instability and lapse rates this afternoon could lead to some storms producing damaging winds or even hail. Highs today will be near normal, in the mid 80s. && .SHORT TERM /Tonight through Monday Night/... Issued at 419 AM EDT Sat Jun 27 2020 Central Indiana will be on the peripheral back edge of a ridge, meaning that the air mass over the area will be warm and moist. A frontal boundary looks to stay over the area for the first part of the short term before pushing back north later in the period. The persistent warm, somewhat unstable air will allow for at least chance PoPs of thunderstorms for the entirety of the period. Did cap the PoPs to likely given that the surface boundary is not very strong. Highs will be from the mid 80s to lower 90s with lows near 70. && .LONG TERM /Tuesday Through Friday Night/... Issued at 249 AM EDT Sat Jun 27 2020 Warm and humid Weather with nearly daily chances for showers or thunderstorms looks to continue through much of the next week. ECMWF continues to keep a very warm and humid air mass in place through much of the next week. High pressure continues to be suggested to be in place aloft through the week. Meanwhile at the surface Low pressure is expected to be in place over the plains...extending a frontal Boundary across Indiana. This lower level feature along with the warm and humid air mass will be keys for Thunderstorm development through Thursday. Thus...daily chances for storms will be in the forecast through then. Chances for storms on Thursday night through Friday night are less as high pressure over the Great lakes begins a easterly flow of air to Central Indiana and the frontal boundary is depicted to sag southward...exiting the area. This will remove one of our forcing features...but a warm and humid air mass will remain across the area. Thus some small chances will persist...but confidence in that is low. Look for temps to remain at or above seasonal normals. && .AVIATION /Discussion for the 271200Z Tafs/... Issued at 709 AM EDT Sat Jun 27 2020 VFR conditions are mainly expected for this taf period...however periods of MVFR and IFR will be possible when and TSRA strikes a Taf site. A surface frontal boundary across Central Indiana in combination with several upper level weather disturbances expected to push across Central Indiana Today and tonight will generate showers and thunderstorms through the course of the day. Aiding TSRA development will be the warm and humid air mass in place across Indiana and models showing favorable forecast soundings for convection. HRRR shows several waves of showers and storms passing across the area this morning through this evening. Thus have tried to cover most of this period with VCTS/VCSH mention as confidence for precise timing is too low. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...KH NEAR TERM...KH SHORT TERM...KH LONG TERM....Puma AVIATION...JP
Hazardous weather outlook, Jun 27, 5:46 AM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 546 AM EDT Sat Jun 27 2020 INZ021-028>031-035>049-051>057-060>065-067>072-281000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 546 AM EDT Sat Jun 27 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: There is a MARGINAL RISK for severe thunderstorms Today and Tonight. Hazards: Lightning, brief heavy rainfall, hail and damaging winds. Timing: Through the day and into the evening hours. Discussion: A frontal boundary will linger across Central Indiana today and tonight. Thunderstorms will develop along this boundary and push across the state today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: There are chances for thunderstorms through most of the forecast period. Discussion: Several upper waves combining with a warm humid airmass will keep chances for showers and thunderstorms in the forecast through much of the upcoming seven day period. It is too soon to determine if these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon and evening. .STORM MOTION STATEMENT... The expected storm motion is from the west at 25 to 35 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Puma
In the hours before
Special weather statement, Jun 27, 7:53 AM EDT, 26 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
753 AM EDT Sat Jun 27 2020
INZ021-028>030-035>037-271245-
Montgomery IN-Clinton IN-Fountain IN-Boone IN-Warren IN-
Tippecanoe IN-Carroll IN-
753 AM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL...NORTHEASTERN
FOUNTAIN...TIPPECANOE...WESTERN CLINTON...NORTHWESTERN BOONE...
NORTHEASTERN WARREN AND NORTHERN MONTGOMERY COUNTIES UNTIL 845 AM
EDT...
At 753 AM EDT, Doppler radar was tracking a strong thunderstorm near
Otterbein, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lafayette, Frankfort, West Lafayette, Williamsport, Attica,
Rossville, Shadeland, Thorntown, Dayton, Battle Ground, Mulberry,
Linden, Colfax, Clarks Hill, New Richmond, Newtown and Purdue
University.
LAT...LON 4049 8644 4010 8645 4021 8734 4048 8722
4048 8709 4051 8709
TIME...MOT...LOC 1153Z 275DEG 33KT 4041 8713
MKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:53 AM EDT | Special Weather Statement | IND | Clinton, Tippecanoe | 52 min |
| Jun 27, 8:46 AM EDT | Special Weather Statement | IND | Boone, Hamilton | 44 min |
| Jun 27, 8:57 AM EDT | Areal Flood Advisory | IND | Parke | 3 hr |
| Jun 27, 9:54 AM EDT | Special Weather Statement | IND | Henry | 36 min |
| Jun 27, 11:37 AM EDT | Areal Flood Warning | IND | Fountain, Montgomery, Parke, Vermillion | 6 hr |
| Jun 27, 2:24 PM EDT | Special Weather Statement | IND | Parke | 51 min |
| Jun 27, 2:33 PM EDT | Special Weather Statement | IND | Sullivan | 42 min |
| Jun 27, 3:07 PM EDT | Special Weather Statement | IND | Greene, Knox, Sullivan | 53 min |
| Jun 27, 3:48 PM EDT | Special Weather Statement | IND | Daviess, Knox, Martin | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.